MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM910040
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is krd/hcg.Conclusion: the healthcare professional reported that during an endovascular embolization procedure, the coil component of the 1.00mm x 4.00cm galaxy g3 mini coil (glm910040 / k10217) was impeded and could not be advanced during the procedure.There was no report of any patient adverse event, no patient complication.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: a non-sterile 1.00mm x 4.00cm galaxy g3 mini coil was received.Visual inspection was performed.The coir wire and introducer were observed in good condition.There was no evidence of damage noted.Microscopic inspection was performed.Under magnification, the embolic coil component is observed in kinked condition inside the introducer.The introducer was flushed and it was concluded that nothing was obstructing the introducer.However, due to the kinked condition of the embolic coil, it could not be advanced out.This observation is possibly secondary to the reported issue that the coil was impeded and could not be advanced during the procedure.A review of manufacturing documentation associated with this lot (k10217) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The customer complaint was confirmed based on the findings noted on the embolic coil.However, no contributing factors could be identified from the device.The exact timing when this condition occurred could not be determined with the information available.It should be noted that product failure could be caused by multiple factors.The instructions for use do contain the following precaution: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.Coil kinking is a known potential issue associated with the use of the device.The instruction for use provides proper handling instructions for the device to prevent issues such as kink from occurring.The coil kinked condition was not originally reported with the complaint.The exact cause of the observed kinked condition could not be conclusively determined.It is possible that when the coil could not be advanced during the procedure, some force may have inadvertently been applied during the attempt to advance the coil.Multiple attempts were made to obtain information related to the procedure, to the reported device issue did not yield any response.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 1.00mm x 4.00cm galaxy g3 mini coil left the manufacturing facility with the embolic coil in a kinked condition as observed on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the coil component of the 1.00mm x 4.00cm galaxy g3 mini coil (glm910040 / k10217) was impeded and could not be advanced during the procedure.There was no report of any patient adverse event, no patient complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The complaint devices were returned for evaluation and analysis.During the microscopic inspection of the 1.00mm x 4.00cm galaxy g3 mini coil (glm910040 / k10217), the embolic coil component was observed in a kinked condition inside the introducer.Based on the product analysis on 10-mar-2022, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
GALAXY G3 MINI 1MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13726976
Report Number3008114965-2022-00187
Device Sequence Number17665008
Product Code KRD
UDI-Device Identifier10886704080251
UDI-Public10886704080251
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberGLM910040
Device Catalogue NumberGLM910040
Device Lot NumberK10217
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2022
Initial Report FDA Received Date03/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown